MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VIKING XL; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION VIKING XL; LIFT PATIENT NON AC POWERED
Model Number 2040043
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Viking l and xl mobile lifts are two versatile lift models intended mainly for use in health care, intensive care and rehabilitation.Viking l and xl mobile lifts are intended for heavier patients.Both models are excellent aids in daily transfers of adults and bariatrics, for instance, lifting to and from wheelchair, bed, toilet and floor.An inspection performed by a baxter technician noted that the lift had been used with a liko scale adapter, which broke during the transfer causing the patient fall.The liko scale adapter was replaced to resolve the issue.Feeling anxious and nervous can be characterized by uneasiness or worry that can be triggered by external factors such as a stressful event.Management includes but is not limited to, avoiding known triggers, relaxation techniques, and in more severe and persistent cases, medication.Anxiety is not a life-threatening condition.In this event, it was confirmed that the patient did not sustain permanent impairment of a body function or permanent damage to a body structure and did not require medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, therefore, this event will be assessed as non-serious.The exact cause of the reported event is undetermined at this time, and a use error/misuse of the device cannot be excluded as the lift¿s scale and sling bar could have been unfavourably positioned and/or configured with an incorrect quick release hook, which could have caused the scale adapter breakage.If a similar event were to recur, it would be likely to cause or contribute to a serious injury or death.Any additional and relevant information received over the course of the investigation will be submitted in a final report.
 
Event or Problem Description
It was reported that during a patient transfer with a viking xl lift, the ¿lifting bar gave way (broken metal rod)¿ while the patient was suspended above his bed, causing the patient to fall in his bed.It was confirmed that the event did not result in patient injury, however, it was reported that the patient suffered from anxiety following the fall.
 
Additional Manufacturer Narrative
The baxter technician found the likoscale adapter kit was broken and needed to be replaced.Viking l and xl mobile lifts are two versatile lift models intended mainly for use in health care, intensive care and rehabilitation.Viking l and xl mobile lifts are intended for heavier patients.Both models are excellent aids in daily transfers of adults and bariatrics, for instance, lifting to and from wheel chair, bed, toilet and floor.A viking¿ mobile lift equipped with the viking¿ armrest accessory can be used for gait training.Horizontal lifting can also be performed in combination with a recommended liko¿ stretcher accessory.A search of the baxter maintenance records did not show baxter performed any preventative maintenance on this device.It is unknown if the facility performs preventative maintenance on their device.The technician replaced the likoscale adapter kit to resolve the reported event.Based on this information, no further action is required.

Brand Name
VIKING XL
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea, norrbottens lan [se-25] 975 9 2
SW   975 92
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23495055
Report Number8030916-2025-00134
Device Sequence Number18390718
Product Code FSA
UDI-Device Identifier00887761981850
UDI-Public(01)00887761981850(11)240127
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2040043
Device Catalogue Number2040043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight169 KG